MAUDE Adverse Event Report: EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9600LDS29A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 12/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Per the instructions for use (ifu), cardiovascular injury including hematoma, perforation or dissection of vessels, ventricle, atrium, septum, myocardium or valvular structures that may require intervention are known potential adverse events associated the overall transcatheter valve replacement (tvr) procedure and may require intervention.Ascending aortic dissection or rupture may occur when multiple attempts are made to cross the stenotic native valve, and/or when excessive force is used.Physicians are extensively trained by edwards before they are qualified to use the sapien transcatheter heart valve (thv).The thv training manuals guide to facilitate safe crossing of the native or failing valve, including camera projections, handling during advancement, and troubleshooting techniques if difficulty is encountered.As stated, excessive force should not be used when the device has difficulty crossing the stenotic valve.Adding tension to the wire, pulling back the system to re-orient the valve, as needed, and torquing the flex catheter may help solve the problem.In this case, there was no allegation or indication a product malfunction contributed to this adverse event.Investigation results suggest/indicate that unknown procedural factors may have caused or contributed to this event.A review of edwards lifesciences risk management documentation was performed for this case.The reported event is an anticipated risk of the transcatheter heart valve procedure, additional assessment of this adverse event is not required at this time.The ifu and training manuals have been reviewed and no inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.As such, neither a product risk assessment, nor corrective or preventative actions are required at this time.
 
Event or Problem Description
Approximately 4 years and 14 days post implantation of a 29mm sapien 3 valve in the aortic position, the device was explanted and replaced with a surgical valve.Upon reviewing the medical records, it was noted that during the explant, the valve strut had damaged the intima near the sinotubular junction (stj) along the left coronary cusp of the aorta.This damage was repaired with two pledgeted sutures.However, it is unclear from the medical records whether the damage occurred during the index procedure or as a result of the explant procedure.

Brand Name
COMMANDER DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key21683794
Report Number2015691-2025-02213
Device Sequence Number13081920
Product Code NPT
UDI-Device Identifier00690103193961
UDI-Public(01)00690103193961(17)220326(10)63072108
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/26/2022
Device Model Number9600LDS29A
Device Lot Number63072108
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2025
Initial Report FDA Received Date03/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/26/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale